Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/18160
Title: A discrete EOQ problem is solvable in O(log n) time
Authors: Kovalev, A
Ng, CT 
Keywords: EOQ
Inventory management
Discrete optimization
Issue Date: 2008
Publisher: Elsevier
Source: European journal of operational research, 2008, v. 189, no. 3, p. 914-919 How to cite?
Journal: European journal of operational research 
Abstract: The Economic Order Quantity problem is a fundamental problem of inventory management. An optimal solution to this problem in a closed form exists under the assumption that time and the product are continuously divisible and demand occurs at a constant rate A. We prove that a discrete version of this problem, in which time and the product are discrete is solvable in O(log n) time, where n is the length of the time period where the demand takes place. The key elements of our approach are a reduction of the original problem to a discrete minimization problem of one variable representing the number of orders and a proof that the objective function of this problem is convex. According to our approach, optimal order sizes can take at most two distinct values: lambda [n/k*] and lambda [n/k*], where k* is the optimal number of orders.
Description: 3rd Biannual Conference on Operational Research Peripatetic, Valencia, Spain, 6-10 September 2005
URI: http://hdl.handle.net/10397/18160
ISSN: 0377-2217
EISSN: 1872-6860
DOI: 10.1016/j.ejor.2006.03.073
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

7
Citations as of Feb 25, 2017

WEB OF SCIENCETM
Citations

4
Last Week
0
Last month
0
Citations as of Aug 13, 2017

Page view(s)

66
Last Week
1
Last month
Checked on Aug 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.